L1 contraction for bounded (nonintegrable) solutions of degenerate parabolic equations
Journal article, Peer reviewed
MetadataShow full item record
Original versionSIAM Journal on Mathematical Analysis 2014, 46(6):3957-3982 10.1137/140966599
We obtain new L1 contraction results for bounded entropy solutions of Cauchy problems for degenerate parabolic equations. The equations we consider have possibly strongly degenerate local or nonlocal diffusion terms. As opposed to previous results, our results apply without any integrability assumption on the solutions. They take the form of partial Duhamel formulas and can be seen as quantitative extensions of finite speed of propagation local L1 contraction results for scalar conservation laws. A key ingredient in the proofs is a new and nontrivial construction of a subsolution of a fully nonlinear (dual) equation. Consequences of our results are maximum and comparison principles, new a priori estimates, and, in the nonlocal case, new existence and uniqueness results.